Jump to content




Photo
- - - - -

Throat feels like it's swelling


  • Please log in to reply
9 replies to this topic

#1 CrazyCatLady

CrazyCatLady

    Member

  • Member
  • Pip
  • 392 posts

Posted 20 October 2010 - 12:39 PM

I'm pretty sure it has to do with Trileptal. I started with Trileptal and Risperdal, then traded the Risperdal for Invega, and back to Risperdal again. Well, I guess since Risperdal and Invega are so similar it could be that. I don't remember it happening before I got on meds.

Anyway, I get this feeling that my throat is swelling shut (not all the way, but like part of the back and front touch, if that makes sense). It's uncomfortable and makes me nervous. It lasts for several minutes and then goes away, and happens a few times a day. The first few times it happened I thought maybe it was anxiety, but it happens at random times. Could it be acid reflux? I was on a med for acid reflux about 6 years ago but only stayed on it for a few months since it didn't help that much (at that time I didn't have this throat swelling feeling). I get heartburn quite frequently, but I don't notice that it correlates to the throat swelling thing.

I plan on bringing it up at my pdoc appointment on Friday, but it's making me nervous so I thought I'd see if anyone else has this happen and if anything helps it.
DX: Schizoaffective Disorder (Bipolar Type), PTSD, ADD, Asthma
Current Meds: Trileptal (450mg 2xday), Latuda (40mg), Risperdal (1mg), Ritalin (10-40mg/day), Zyprexa-Zydis (5mg PRN), BCP's, albuterol inhaler PRN.


Previous DX: Bipolar w/ psychotic features,MDD, OCD, GAD, Borderline, Dysthymia, That's all I can think of.
Previous Meds: Invega, Prozac, Celexa, Lexapro, Paxil, Zoloft, Remeron, Geodon, Ambien, Buspar, Effexor, Amitriptyline, Wellbutrin SR, Trazodone


#2 jarn

jarn

    Member

  • Member
  • Pip
  • 1592 posts

Posted 20 October 2010 - 12:59 PM

I've had weird throat stuff - EPS of some sort, my p-doc thinks laryngeal spasms.

Can you swallow? Can you swallow some things and not others?

Any other signs of an allergic reaction (want to make sure you aren't having one) - rash etc?

If it's bad I would go to the hospital.

Current meds: Saphris 25mg, Latuda 40mg, Lamotrigine 250mg, Pristiq 50mg, Ativan 1mg


#3 CrazyCatLady

CrazyCatLady

    Member

  • Member
  • Pip
  • 392 posts

Posted 20 October 2010 - 01:08 PM

I can swallow, but when I swallow it feels like it's really swollen. It's strange because it will last for like 10 minutes and then go away. I'm having it right now. I can still drink water, it goes down fine, just feels swollen. I don't have any signs of an allergic reaction so thats a plus! It's been happening for months, but it's becoming more frequent. I mentioned it to my pdoc once, but she didn't say anything about it. I'm going to bring it up again since it's getting worse. It's just weird and freaks me out like one time my throat is going to swell shut or something. I just want to know what's going on and what to do because it's really bothersome.
DX: Schizoaffective Disorder (Bipolar Type), PTSD, ADD, Asthma
Current Meds: Trileptal (450mg 2xday), Latuda (40mg), Risperdal (1mg), Ritalin (10-40mg/day), Zyprexa-Zydis (5mg PRN), BCP's, albuterol inhaler PRN.


Previous DX: Bipolar w/ psychotic features,MDD, OCD, GAD, Borderline, Dysthymia, That's all I can think of.
Previous Meds: Invega, Prozac, Celexa, Lexapro, Paxil, Zoloft, Remeron, Geodon, Ambien, Buspar, Effexor, Amitriptyline, Wellbutrin SR, Trazodone

#4 jarn

jarn

    Member

  • Member
  • Pip
  • 1592 posts

Posted 20 October 2010 - 01:21 PM

Does it occur more frequency within a certain time period? Is there any correlation of a period (if exists) to when you take your meds?

Cogentin helped me, but I THINK mine was different. Still, I would ask your doc about this being part of EPS - that makes sense to me.

Current meds: Saphris 25mg, Latuda 40mg, Lamotrigine 250mg, Pristiq 50mg, Ativan 1mg


#5 CrazyCatLady

CrazyCatLady

    Member

  • Member
  • Pip
  • 392 posts

Posted 20 October 2010 - 01:27 PM

Hmm. It happens more during the day than in the evening. I take my Trileptal at about 8 in the morning and then Trileptal and Risperdal at 8:30 at night. I can't seem to find any correlation to food either, so that's why I I don't know if it's a reflux thing either. I'll have to ask about EPS, I didn't really think about that. I really hope I don't need another prescription, I feel like I spend so much time and money at the stupid pharmacy. Ugh.
DX: Schizoaffective Disorder (Bipolar Type), PTSD, ADD, Asthma
Current Meds: Trileptal (450mg 2xday), Latuda (40mg), Risperdal (1mg), Ritalin (10-40mg/day), Zyprexa-Zydis (5mg PRN), BCP's, albuterol inhaler PRN.


Previous DX: Bipolar w/ psychotic features,MDD, OCD, GAD, Borderline, Dysthymia, That's all I can think of.
Previous Meds: Invega, Prozac, Celexa, Lexapro, Paxil, Zoloft, Remeron, Geodon, Ambien, Buspar, Effexor, Amitriptyline, Wellbutrin SR, Trazodone

#6 Moody

Moody

    my brain hurts

  • Member
  • Pip
  • 284 posts

Posted 20 October 2010 - 03:36 PM

I had something similar, it felt like immense pressure inside my throat and upper chest. Very uncomfortable. It got worse throughout the day and was worst after eating dinner, so my regular doctor thought it was reflux, even though I didnt have heartburn. The acid blocking meds did not help at all, in fact they seemed to make it worse.

Turned out I was having throat spasms caused by the combination of Wellbutrin and Risperdal. I can take both meds alone with no problem, but together, I get the horrible throat spasms. Be sure to ask your doc about the possibility of EPS, I wish I had thought of it sooner and had not spent so much time and money trying to cure my "reflux". :(

Oh, and klonopin helped ease the spasms but did not get rid of them.
DX: Bipolar II, mixed states

#7 CrazyCatLady

CrazyCatLady

    Member

  • Member
  • Pip
  • 392 posts

Posted 20 October 2010 - 05:45 PM

Yeah, I get some pressure the very top of my chest, below my throat. I do keep getting hearburn so I take pepcid and I don't notice that making it any worse or better. I see posts about people having pressure on their throat, more like being choked, but mine is inside my throat. I'm not finding much online, but I haven't looked to much because I don't want to freak myself out. I guess I just have to deal with it until Friday (or Saturday if I need a med) when I see pdoc. If Klonopin helped you Moody, maybe I should try taking a Xanax to see if that makes any difference.
DX: Schizoaffective Disorder (Bipolar Type), PTSD, ADD, Asthma
Current Meds: Trileptal (450mg 2xday), Latuda (40mg), Risperdal (1mg), Ritalin (10-40mg/day), Zyprexa-Zydis (5mg PRN), BCP's, albuterol inhaler PRN.


Previous DX: Bipolar w/ psychotic features,MDD, OCD, GAD, Borderline, Dysthymia, That's all I can think of.
Previous Meds: Invega, Prozac, Celexa, Lexapro, Paxil, Zoloft, Remeron, Geodon, Ambien, Buspar, Effexor, Amitriptyline, Wellbutrin SR, Trazodone

#8 notfred

notfred

    Member

  • Member
  • Pip
  • 2426 posts

Posted 20 October 2010 - 05:54 PM

It is most likely your AP.

nf

#9 CrazyCatLady

CrazyCatLady

    Member

  • Member
  • Pip
  • 392 posts

Posted 21 October 2010 - 10:35 AM

Greatttt. Stupid side effects. I decided to write down when it happens so I can tell pdoc, and just yesterday it happend 5 times which is more than I had though. I'll only be able to give her numbers for yesterday through tomorrow afternoon, but I guess that's better than nothing. I just really don't want to have to take another med, but it's looking like that's what will probably happen.
DX: Schizoaffective Disorder (Bipolar Type), PTSD, ADD, Asthma
Current Meds: Trileptal (450mg 2xday), Latuda (40mg), Risperdal (1mg), Ritalin (10-40mg/day), Zyprexa-Zydis (5mg PRN), BCP's, albuterol inhaler PRN.


Previous DX: Bipolar w/ psychotic features,MDD, OCD, GAD, Borderline, Dysthymia, That's all I can think of.
Previous Meds: Invega, Prozac, Celexa, Lexapro, Paxil, Zoloft, Remeron, Geodon, Ambien, Buspar, Effexor, Amitriptyline, Wellbutrin SR, Trazodone

#10 Blart752

Blart752

    Meh

  • Member
  • Pip
  • 575 posts

Posted 08 March 2011 - 03:03 PM

this is an old post, but ive had this happen before. artane and klonopin solved it. but only temporarily.

calcium channel blockers help the spasm.
crocker's rules

dx: Mood disorder NOS, multiple somatic issues., insomnia, fatigue, neck/back problems (sometimes spasm) under fibromyalgia(pain) treatment, asthma,


experience in: zyprexa, lexapro.





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.